MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ VALVE (MITRAL); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ VALVE (MITRAL); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number E100-27M-00
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Codes Anemia (1706); Hemolysis (1886)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2020, a 27mm epic valve was successfully implanted in a patient.On (b)(6) 2023, it was noted that the patient's lab results were consistent with moderate hemolysis.On (b)(6) 2023, a transesophageal echocardiogram was performed and revealed a perivalvular leak (pvl) of the 27mm epic valve.On (b)(6) 2023, the decision was made to implant a 12x3mm amplatzer valvular plug 3 for closure of the pvl.The patient reports intermittent fatigue and dyspnea on exertion at the time of report.The patient is pending a follow up with cardiothoracic surgery to discuss/schedule further intervention.The cause of the pvl is attributed to mitral annular calcification.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of perivalvular leak was reported.A more comprehensive assessment, including histopathological examination of the valve tissue, could not be performed as the device was not returned for analysis.No implant-related factors could be confirmed as information related to the implant procedure was not provided from the account.Information from the field indicated that the physician believed that the cause of the reported leak was due to the breakdown of annular tissue.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
EPIC¿ VALVE (MITRAL)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19656268
Report Number2135147-2024-03205
Device Sequence Number12399474
Product Code LWR
UDI-Device Identifier05414734055574
UDI-Public(01)05414734055574(17)231110(10)BR00022976
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2023
Device Catalogue NumberE100-27M-00
Device Lot NumberBR00022976
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown